Posted 06 May 2010 - 11:12 AM
would appreciate any input!
Posted 06 May 2010 - 05:57 PM
Posted 11 May 2010 - 04:19 PM
Posted 11 May 2010 - 05:02 PM
Azilect made me faint but I have a preexisting problem with this. It didn't help my PD symptoms either but it's a good drug if it doesn't bother you. A lot of people say it helps.
All you can do is experiment with help and see what helps you. good luck and keep us informed!
Posted 12 May 2010 - 05:21 AM
Posted 15 May 2010 - 11:12 PM
I feel so alone out here with this disease. I wish John and Penny's room was still open!
Posted 16 May 2010 - 06:42 AM
Posted 17 May 2010 - 05:16 PM
Posted 17 May 2010 - 05:17 PM
Posted 18 May 2010 - 10:13 AM
Posted 18 May 2010 - 10:57 AM
Posted 18 May 2010 - 05:02 PM
I want to follow up with Netgypsy. My DW went on Requip because the compulsive behavior was not supposed to be as severe. It did cut her internet usage from 6-8 hours to 2-4 hours. She quit baking as much also. She did start shopping and buying lots of cheap clothes which she had never done. I finally got to go off of it after a consultation about DBS and the neurologist recommended it. It took another 4 months before she would do it and only after her regular neurologist had said it was okay two months before she did. She was weaned off of it over three weeks. The side effects did not stop until she was completely off of it. She immediately became more alert, brighter, able to plan better, and she was not so paranoid. She realized how she had been treating me and the kids and does not want to talk about it. It was a difficult four years with her on the agonists. I am not saying everything is all rosey now as there are still cognitive problems, but they are much better. It is nice to have her talk to me now and we can communicate instead of her trusting everyone else. I think she is overmedicated on Sinemet with what Netgypsy described in another post. It is like she is on speed with how fast she talks and her constantly interrupting me. She won't believe me on that either but she has on other things. It is a work in progress. I am not saying you will have these side effects, I just want you to trust those near you if they say things are not the way they should be. They know you better than the doctors do. Keep working on getting done what is best for you. We are all in this together.
Posted 18 May 2010 - 07:53 PM
Overdosed on sinemet is argumentative, know it all, move too fast, risk taker, doesn't listen to reason, slurs speech, may stagger a bit when walking - caffeinated drunk acting.
Requip never helped my PD symptoms by the way no matter how much I took. When sinemet is dosed correctly I'm pretty much normal.
Posted 18 May 2010 - 10:05 PM
Do you find information on anything about overdosing on something like sinemet or stalevo?...I only can find info on stuff about if someone take a whole bottle..and that is the typical..call doctor..throw up the stuff...ya' know, etc...but what I want to know about is if you are just takin' a bit too much...I guess I kind of wish my new symptoms to be part of having too much meds...not the parky flu...I have not had anything like you talk about...too much energy..risk taker...any OCD...just the opposite which is more like a lack of staying on task or even beginning a task even though my mind wants to...it just takes so much energy to think to move...I have tried to cut back very little on my dosage by waiting longer to take it and it just makes me a bit more miserable in the long run...if I stick with taking it all day 4 hrs at a time by late afternoon I feel my best (morning worst)...wish I could find out why...I hate asking doctors because in the past I have been given up on a lot over the years because I have dystonia without much tremor and took quit a few off of even seeing doctors and just stayed healthy on my own...so I just fight that much harder on my own (I think it has made me stronger in some ways but a bit of a wimp about doctors) but with stalevo as a med it is hard to do that all by myself (I take a lot from what I am learning...150mg 5x day and don't ever want to take more!) ...you seem like you understand a lot of this stuff...I have followed up on some of your info on my own and it is very interesting...thanks for the time you put into it!!! What would be the best way of figuring out if I take too much of a dopamine type med?? oneofseven
Posted 18 May 2010 - 11:23 PM
No, my mds did not replace it with anything else. Yes, it was cold turkey. My balance is a little worse and perhaps my depression. I sleep more. Only changes I've noticed.
Posted 19 May 2010 - 05:13 AM
Posted 19 May 2010 - 06:54 AM
When I was diagnosed, my neuro said something to me that stuck - "PD works in months and years, not hours and days" - he would not prescribe me any meds to start with but sent me off to have a think. I settled on taking ropinerole after reading various websites and talking to the neuro. I decided on meds because it was getting hard for me to walk up the road and my arm was getting very weak. I took ropinerole 9mg for a few months but even though some symptoms improved a bit, I really didn't get on with it - the side effects were too severe. After more reading of comments on forums, I asked for requip xl. I was the first person he had ever prescribed this to! After another few months of 8mg I feel much better - no ups and downs, no nausea, no sudden crashing sleepiness and I sleep well at night. So basically, read everyones views then make up your own mind and talk to your neuro about what you want to do to improve your situation - everyone is individual. If they won't listen, make a fuss or change neuro's. I take the requipxl first thing in the morning.
I have changed things in my life because of PD, but not really in a bad way - I eat more healthily, I exercise more (i'm talking dancing / hula hoop / wii - not boring gym, but each to their own!). I have my down days - it helps to have someone to talk to, but overall i'm pretty balanced at the moment. I personally don't feel i'm fighting pd - I take the view that my body / mind / soul has been overloaded and out of balance for years so each day I try out things that may help it recover. This is my view - you will find your own.
Hope this helps you,take it slowly and sort your meds out then work on all the rest.
Posted 19 May 2010 - 06:58 AM
Posted 19 May 2010 - 04:32 PM
In general - and always talk to your doc about this - but if the mornings are better than the afternoons you are probably having food reactions to the meds - be sure to leave an hour before and an hour after meals to take meds and you can still have problems with food. They are my main problem.
If the afternoons are better you are probably under medicated. I ended up going to every two hours with about 130 mg because of the problems with food and crashes with the three hour interval. Every two hours is a real pain but it works pretty well at keeping me normal so I try to tell myself it's like taking a breath mint on a date with someone you want to impress. hahaha.
So you might want to talk to your doctor about trying regular sinemet instead of stalevo - I think it's fairly easy to switch, and get your dosage right with it, then you can try stalevo again to see if you can get the same result with it and not have to take so darn many pills.
Keep us posted on what you learn. I had to pretty much experiment on my own for quite a while before I got rid of most of the symptoms because each person is so different.
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users